Tennessee, 2019Flood in Tennessee, May 11, 2019
May 11, 2019 · NWS OHX · 1 event in 1 county or zone
Numerous showers and thunderstorms affected Middle Tennessee during the afternoon and evening hours of May 11. Flooding impacted areas around Crossville in Cumberland County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms affected Middle Tennessee during the afternoon and evening hours of May 11. Flooding impacted areas around Crossville in Cumberland County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 11, 5:35 PM CST, 55 minutes earlier.
Area forecast discussion, May 11, 5:35 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
635 PM CDT Sat May 11 2019
.UPDATE...
FOR 00Z AVIATION DISCUSSION.
&&
.DISCUSSION...
A surface trough has developed across Middle Tennessee this
afternoon, but the only appreciable instability remains confined
to areas to the east and south of Nashville, or south of the
boundary. While the radar across Middle Tennessee continues to
show a dearth of activity, more widespread cells are moving across
West Tennessee and the HRRR brings these echoes into Middle
Tennessee after 19Z and holding together well into the evening.
Look for scattered activity to stay around overnight with showers
tapering off tomorrow from west to east as an upper trough swings
across the region and pushes the aforementioned boundary and much
of its moisture off to the east. Afterwards, look for cooler,
drier weather until a fast-moving cold front brings scattered
activity to Middle Tennessee mainly Wednesday and Wednesday night.
Afterwards, high pressure reasserts itself so that the end of the
week and -- keep your fingers crossed -- next weekend look to be
dry. Temperatures for most of the upcoming week will remain cooler
than normal, with a warming trend finally starting up by the end
of the week.
&&
.AVIATION...
00Z TAF DISCUSSION.
Low pressure will cross the area tonight into Sunday with
generally poor flying wx.
Showers and scattered thunder will prevail at CSV through 04Z.
Otherwise, expect scattered showers and patchy drizzle across the
area through 15Z. Mainly IFR cigs through the night and early
morning (with mainly MVFR vsbys).
Showers/drizzle will taper off around 15Z with slow improvement to
MVFR cigs through Sunday afternoon.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........13
Hazardous weather outlook, May 11, 5:09 AM CST, 13 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
609 AM CDT Sat May 11 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-121000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
609 AM CDT Sat May 11 2019
This Hazardous Weather Outlook is for portions of TN.
.DAY ONE...Today and Tonight
A few strong to a couple of severe thunderstorms will be possible
for locations south of I-40 this afternoon. Main threats will be
strong to damaging winds and large hail. Isolated flooding
issues could also develop south of I-40 this afternoon through
tonight as numerous showers and isolated thunderstorms move
across this portion of Middle Tennessee.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon through
tonight.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds >50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
31
In the hours before
Special weather statement, May 11, 4:55 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
555 PM CDT Sat May 11 2019
TNZ077>079-112330-
Coffee TN-Grundy TN-Warren TN-
555 PM CDT Sat May 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
SOUTHWESTERN WARREN AND NORTHWESTERN GRUNDY COUNTIES UNTIL 630 PM
CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Manchester, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Manchester, Altamont, Morrison, Beersheba Springs, Viola, Hillsboro,
Summitville, Arnold AFB and Woods Reservoir.
This includes Interstate 24 between mile markers 109 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3531 8596 3531 8597 3532 8598 3531 8600
3534 8603 3535 8606 3536 8615 3535 8616
3535 8618 3537 8620 3561 8606 3562 8576
3550 8561 3531 8594 3530 8596
TIME...MOT...LOC 2254Z 228DEG 37KT 3537 8606
13Special weather statement, May 11, 5:27 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
627 PM CDT Sat May 11 2019
TNZ077>079-120000-
Coffee TN-Grundy TN-Warren TN-
627 PM CDT Sat May 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE...SOUTHERN WARREN
AND GRUNDY COUNTIES UNTIL 700 PM CDT...
At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tullahoma to near Gruetli-Laager. Movement
was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Manchester, Gruetli-Laager, Altamont, Coalmont, Morrison, Palmer,
Beersheba Springs, Viola, Hillsboro and Summitville.
This includes Interstate 24 between mile markers 106 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3544 8624 3565 8605 3564 8604 3566 8599
3557 8557 3553 8556 3553 8561 3549 8554
3543 8554 3542 8551 3541 8551 3540 8549
3536 8550 3530 8567
TIME...MOT...LOC 2327Z 237DEG 22KT 3546 8621 3535 8571
13Flood, Cumberland
- When
- May 11, 6:30 PM CST to 7:30 PM CST
- Where
- Cumberland County, 1.8 mi E of Dykes Xrds to 0.31 mi NNW of Lantana
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.999, -85.048
Numerous roads around Crossville were flooded including Main Street, Old Mail Road, Dunbar Road, Pigeon Ridge Road, Spruce Loop, 4th Street from Roberts Drive to Myrtle Avenue, Braun Street from the Christian Academy of the Cumberlands to Wayne Avenue, Shadberry Drive, and the area around Sherwood Farm off Spruce Loop. Old Jamestown Highway had a small section washed out.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 11, 20191 death · 1 event
- Flash Flooding and Damaging Winds in Mississippi, May 11, 2019$3.8 million · 50 kt wind · 21 events
- Tornado and Damaging Wind in Virginia, May 11, 2019$352,000 · EF1 · 3 events
- Tornadoes and Flash Flood in Mississippi, May 11 to 14, 2019$950,000 · EF0 · 6 events
- Tornado and Hail in North Carolina, May 11, 2019$100,000 · EF1 · 2 events
- Tornado in Virginia, May 11, 2019$65,000 · EF1 · 1 event
- Damaging Winds in Georgia, May 11 to 12, 2019$58,000 · 55 kt wind · 22 events
- Flash Flooding and Damaging Wind in Louisiana, May 11, 2019$50,000 · 55 kt wind · 3 events
- Flash Flooding in Mississippi, May 11, 2019$10,000 · 15 events
- High Surf in Hawaii, May 11 to 13, 201913 events
- Flash Flood and Hail in South Carolina, May 11, 2019$11,000 · 51 kt wind · 9 events
- Damaging Winds in Georgia, May 11, 201950 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818830.